Jump to content
CrazyBoards.org

Search the Community

Showing results for tags 'anti-depressant'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Stuff That Makes You Feel Like Crap
    • Bipolar Spectrum Disorder - The Pole Dance
    • Depression - Let a WHAT Be My Fucking Umbrella? (Sod You, Perry Como)
    • Self-injury - The Cutting Board
    • Personality Disorders - Fuck Off! No, Wait. Fuck Me Now!
    • Eating Disorders - Hell's Kitchen
    • Substance Abuse / Addictive Behavior - 8-balls, Highballs, Deal Me in One Last Time
    • Panic / Anxiety Disorders - What, Me Worry?
    • PTSD and Trauma- Duck and Cover. Again and Again.
    • Obsessive-Compulsive Disorder - Click Here Repeatedly
    • Social Phobia - Behind Paranoid Eyes
    • Dissociative Disorders - Now where was I?
    • Schizophrenia and Various Psychoses -- Jesus Had a Twin Who Knew Nothing About Sin
    • ADD/ADHD - Could You Say That Again? I Was Listening to My Head.
    • Autistic Spectrum Disorders - What Part of English Don't You Understand?
    • Migraines and Other Headaches - Not Tonight, Dear
    • Neuropathic and Chronic Pain
    • Seizure Disorders - Shake, Rattle and Roll
    • Sleep Disorders - Perchance to Dream
    • Allergies: Benadryl? No, But I Have a Cousin Who Was a Dremel.
    • Hormone and Glandular Problems - How Do You Make a Hormone? Kick Her in the Ankle.
    • Not Otherwise Specified - Put your finger on your NOS, on your NOS
  • Meds and Other Crap That Make Life Tolerable
    • Anticonvulsants / Mood Stabilizers - Bodies A-Twitchin', Moods A-Switchin'
    • Antidepressants - If You're Crappy and You Know It
    • Cocktails - Medicated to the Gills and Floundering
    • Antipsychotics / Neuroleptics / Major Tranquilizers - The Acme Pill-O-Matics
    • Miscellaneous Medications & Miscellaneous Questions About Meds
    • Benzodiazepines - Take a Chill Pill!
    • CNS Stimulants - Warped & Wired
    • Side Effects - It Turned Me into a Newt! A Newt? I Got Better.
    • What The Hell is THAT? - Medical, Nutritional, and Lifestyle Alternatives
    • Therapy - The Other Half of the Puzzle
    • ECT etc. - Watt's up, Doc?
  • Crap You Read About
    • Academic Interests - Geek Out While You Freak Out
    • Books Reviews - Self Help and Otherwise
  • Life Cycle: Mate Spawn and Die
    • Family Feud
    • Parenting/Pregnancy/Childhood Issues - Nature or Nurture
    • Relationship Issues - Crazy For Loving You
    • Aging Issues: Hot Flashes and Hot Rods? Midlife Crisis, Menopause, and Beyond
    • Spirituality - Luminous Beings Are We, Not This Crude Matter
    • Grief, Death and Dying
  • Your Crappy Life
    • The Health Care System Sucks!
    • Law, Money, and Employment -- Send Lawyers Guns and Money
    • Technology Sucks! - Luddites Unite!
    • News and Politics - Next on Sick Sad World
    • People Suck!
    • Gay/Lesbian/Bi/Transgendered Issues - Out of the Closet and Out of Our Minds
    • Intro to Being a Crazy Student - Whatsamatta U
    • The Confessional
    • I've *Still* Got Issues!
  • Other Crap
    • Whatever
    • I Got the Good Stuff Here
  • Generic Forum Crap
    • Board News - Incoming Message from The Big Giant Head
    • Suggestion Board - I'm Sorry Dave, I'm Afraid I Can't Do That
    • New User Info - It's Not Easy Being Green
    • Introductions - Who The Hell Are You?
    • Moderators - Pay No Attention to the People Behind the Curtain
    • Test Board - Do Not Push the Big Red Button!

Found 3 results

  1. Hello, So, I'm new and I found this site while doing some more research on Mucuna Pruriens. I recommend the supplement to whomever listens, but, someone recently told me that their doctor said not to take it because it is not FDA approved. Originally, my doctors' nurse said this as well. However, I don't always listen, and for good reason. I was 19 and in my first psychiatric hospitalization. I was manic and in psychosis and my doctor prescribed Haldol and Mellaril, a terrible combination, even with Haldol alone I have bad reactions. I had convulsions for two days. Yet, these drugs are FDA approved. I am now 41, and last year I was in my therapists office when she said she thought I didn't need therapy any longer. WoW!?! I still see my psychiatrist for two medications, Prozac and Lamictal. And, it was about a year and a half ago when the nurse told me not to take Mucuna Pruriens and I didn't listen. I know that this isn't coincidental. I was able to stop seeing my therapist with the help of this supplement. I had only been seeing that therapist for a few months, and I was telling her what I had told every therapist and psychiatrist I had ever had over the past 20 years. I always felt stupid. My memory was horrible. I had a hard time following conversations. I wanted to do things, but didn't have the motivation to do anything, but sleep. I couldn't remember how well I knew people and found it very disturbing when they knew a lot about me from previous conversations that we had had that I had forgotten. I told her at different times I remember different things, and that I thought it had a lot to do with mood swings, yet, even mood stabilizers and anti-depressants hadn't helped with this feeling. I had been on so many. When I told her all of this, she said that it was "state dependent learning". I Googled it as soon as I got home. It turns out that they have known about Mucuna Pruriens benefits for people with Bi-Polar disorder since the 70's. Check out this article, the first page is amazing! http://niu.edu/user/tj0dgw1/classes/411/Weingartner1977.pdf Within 3 days I was feeling a bit better, and now, over a year later, I'm feeling amazing!! Here is an article that explains how it feels when either dopamine or serotonin are low. http://www.drwardbond.com/dr-bs-blog/depression-low-dopamine-not-low-serotonin
  2. I have decided to go off Effexor after five days,as I have not been able to sleep more than a couple of hours and have had to take Benadryl for the last couple of nights to help me get any sleep.It is too stimulating,but I was able to take it 10 years ago when I was in my early forties.I guess my chemistry has changed,besides I am peri-menopausal am also on medication for the diabetes,underactive thyroid,and mild high blood pressure.I am hoping to find a less stimulating medication.
  3. I just joined and am happy to have found such a forum.I am a Poet,Writer,lover of animals and a big classic rock fan.I guess you can say I have been suffering from dysthymia since childhood and have had a number of major depressive episodes since my twenties.i also have some anxiety issues,but nothing too major.Right now I am coming off of Effexor,which I found too stimulating and made me feel like I was walking in a daze.I am in therapy and hoping to find an anti-depressant that will help without making me anxious.I also am looking forward to going back to work,hopefully in September.
×